Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 117, NWS Cheyenne, WY

September 10, 2006Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 10, 2006, 5:00 PM MDT for Laramie County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2006, 5:00 PM MDT (23:00 UTC)
Expired
Sep 10, 2006, 5:36 PM MDT
In force
36 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:49 PM MDT, 3 hours 11 minutes earlier.

Area forecast discussion, Sep 10, 1:49 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT SUN SEP 10 2006

.SHORT TERM...THROUGH MONDAY NIGHT...COOL HIGH PRESSURE RESIDING
EAST OF THE MOUNTAINS AND AN UPSLOPE PATTERN CONTINUES WITH
TYPICAL WEATHER RESULTING THIS AFTERNOON. CONVECTION IS BLOSSOMING
OVER AND WEST OF THE LARAMIE RANGE...AND LOWER CLOUDS PERSIST IN A
MUCH MORE STABLE ENVIRONMENT EAST OF THE MOUNTAINS. THE LOW DECK
SHOULD CONTINUE TO DISSIPATE INTO THE EVENING...BUT MAY SEE SOME
REFORMATION FROM SIDNEY TO ALLIANCE LATE TONIGHT. MAIN CONCERN FOR
TONIGHT IS A SYSTEM DIVING SOUTHEAST OUT OF ALBERTA WHICH COULD
SPREAD SOME SHOWERS INTO NORTHERN PORTIONS OF THE FORECAST AREA BY
MORNING. THIS SYSTEM WILL TIME WELL TO AID IN CONVECTIVE
DEVELOPMENT TOMORROW AFTERNOON JUST ABOUT EVERYWHERE EAST OF THE
LARAMIE RANGE. MUCH LIKE TODAY...SHOWERS SHOULD END QUICKLY AS THE
SUN SETS.

.LONG TERM...TUE THROUGH SUNDAY. NORTH NORTHWESTERLY ANTICYCLONIC
FLOW ALOFT TUE WILL BECOME ZONAL AND INCREASE IN STRENGTH SOMEWHAT
WED IN RESPONSE TO A TROUGH DIGGING OVER BRITISH COLUMBIA. FLOW
ALOFT WILL BACK FURTHER TO SOUTHWESTERLY THU AS THE WESTERN TROUGH
DEEPENS INTO A CUTOFF LOW OVER THE PACIFIC NORTHWEST. THE CUTOFF
WILL BASICALLY SPIN IN PLACE FRI OVER WA/OR/ID BEFORE STARTING TO
MOVE NORTHEASTWARD TO WESTERN MT SATURDAY...WITH VIGOROUS
SOUTHWESTERLY UPPER FLOW PREVAILING OVER THE CYS FORECAST AREA. THE
CUTOFF WILL CONTINUE MOVING NORTHEAST SUN WITH FAST SOUTHWESTERLY
FLOW ALOFT PERSISTING OVER THE FORECAST AREA. BEHIND THE DEPARTING
TROUGH...A LOW AMPLITUDE SHORTWAVE RIDGE WILL MOVE OVER THE AREA
MON. CLOSER TO THE GROUND...A THERMAL RIDGE WILL PRODUCE A WARM AND
DRY DAY TUE. LEESIDE TROUGHING WILL KEEP CONDITIONS WARM AND DRY
WED. LEESIDE TROUGHING WILL CONTINUE THU AHEAD OF AN APPROACHING
COLD FRONT. THU WILL BE WARM AGAIN WITH INCREASING MID LEVEL
MOISTURE WARRANTING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS OVER
THE MOUNTAINS NEAR THE CO BORDER. LEESIDE CYCLOGENESIS WILL OCCUR
THU NIGHT WITH THE ELONGATED SURFACE LOW CENTERED OVER WESTERN NEB.
THE ASSOCIATED COLD FRONTAL PASSAGE WILL OCCUR LATE THU NIGHT OR
FRI. SURFACE BASED COLD AIR ADVECTION WILL INITIALLY BE WEAK AND
TEMPERATURES WILL STILL REACH THE 70S AND 80S OUTSIDE THE MOUNTAINS
FRI. SURFACE LOW PRESSURE OVER NORTHEASTERN CO FRI WILL INDUCE LOW
LEVEL UPSLOPE FLOW EAST OF THE MOUNTAINS. WILL CARRY A CHANCE OF
RAIN FRI FROM THE MOUNTAINS EASTWARD. COOLER AIR WILL TRICKLE IN SAT
WITH A MOIST UPSLOPE FLOW AND A CONTINUED CHANCE OF RAIN. SUN LOOKS
TO BE DRY AS MOISTURE AND DYNAMICS DECREASE OVER THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....JR
Hazardous weather outlook, Sep 10, 4:00 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT SUN SEP 10 2006

NEZ001>003-019>021-054-055-WYZ059>065-067-068-111200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-PLATTE-GOSHEN-
400 PM MDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ066-069-070-111200-
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
400 PM MDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY THUNDERSTORMS WILL AFFECT EXTREME SOUTHEAST WYOMING DURING
THE LATE AFTERNOON HOURS TODAY. HAIL TO 1/2 INCH IN DIAMETER AND
TORRENTIAL RAIN ARE POSSIBLE. SOUTHERN LARAMIE COUNTY FROM THE
SUMMIT TO THE NEBRASKA COUNTY LINE WILL BE THE AREA MOST LIKELY
AFFECTED. THE ACTIVITY WILL DIMINISH SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY. THESE
STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND TORRENTIAL RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SOWKO

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.